The novel calcium channel blocker mibefradil dihydrochloride (Posicor; Hoffmann-LaRoche Inc, Nutley, NJ) was withdrawn from the market because of potentially dangerous interactions when it was coprescribed with any of more than 25 drugs, some of them resulting in rhabdomyolysis, renal failure, and death.7,8 Terfenadine (Seldane; Marion Merrell Dow Inc, Kansas City, Mo) and astemizole (Hismanal; Janssen Pharmaceutica, Titusville, NJ), widely prescribed antihistamines, were also withdrawn. These agents serve as substrates for cytochrome P450 3A, whose inhibition by ketoconazole or several macrolide antibiotics may result in prolongation of the electrocardiographic QT interval and lethal cardiotoxicity.9,10 The combination of cisapride, the oral gastrointestinal tract prokinetic agent used for the treatment of gastroesophageal reflux disease, with several drugs that elevate its plasma concentrations has resulted in serious and sometimes fatal ventricular arrhythmias, including torsade de pointes. Therefore, concomitant use of cisapride with the antibiotics clarithromycin, erythromycin, and troleandomycin; the antidepressant nefazodone hydrochloride; the antifungals fluconazole, ketoconazole, and itraconazole; and the protease inhibitors indinavir sulfate and ritonavir is contraindicated.11 There is a longer list of other drugs that must be prescribed with great caution to patients receiving cisapride. Numerous warnings to physicians and health care providers about potentially lethal drug interactions with cisapride did not improve appropriate prescribing of the drug. It became clear that more than 30% of the prescriptions were inappropriate,12 and sale of the drug in the United States was restricted by the manufacturer and the Food and Drug Administration in July 2000.13 The recent series of drug withdrawals owing to drug interactions seems to emphasize the importance of educating physicians, nurses, pharmacists, and their patients about drug interactions, but it also makes abundantly clear that we do not have effective means of doing so at present. The information compiled by the Institute of Medicine titled To Err Is Human14 made clear that preventable drug interactions contribute significantly to the burden of iatrogenic disease and that the danger of this situation worsening is considerable as the number of medicines available to an aging population increases.